# SDR 2007UALA02048

- Difficulty date: June 17, 2007
- Submitted: June 20, 2007
- Operation: Air carrier
- Aircraft: N211UA
- Make and model: Boeing 777222
- Aircraft serial: 30217
- Aircraft time: 25,018 hours, 5,745 cycles
- Engine: Pwa PW4077
- Engine time: 23,932 hours, 5,518 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E, A

## Discrepancy

RTFL DUE TO NR 2 ENGINE COMPRESSOR STALL.   [08-21-07]   SURGED IN CLB.  EGT EXCEEDED RL FOR 2:37; PEAK 733¡C.  SHUTDOWN.  METAL IN TAILPIPE.  ENGINE REPLACED AT ORD.  SHOP DISASSEMBLY REVEALED EXTREME DAMAGE INSIDE THE HP COMPRESSOR.  ALL BLADES SHOWED SEVERE BMOD AND HEAT DISTRESS, POSSIBLY FROM A RESULTANT TITANIUM FIRE.  ONE STAGE-5 BLADE HAD LIBERATED JUST ABOVE THE PLATFORM.  THERE IS EVIDENCE OF A CRACK PROGRESSING FROM FATIGUE, BUT DUE TO THE EXTENSIVE NATURE OF THE DAMAGE, THE CRACK ORIGIN COULD NOT BE DETERMINED.  THE BLADE WILL BE RETURNED TO PRATT & WHITNEY FOR FURTHER ANALYSIS.  THE HPC ROTOR, SN B77021 HAD 6620 HOURS (1398 CYCLES) SINCE RE-BUILD.
